Alert archive / Missouri / Tornado Warnings in 2010

Tornado Warning 35, NWS Paducah, KY

July 11, 2010Bollinger County, Stoddard County, Wayne County, Missouri

NWS Paducah, KY issued this tornado warning at Jul 11, 2010, 5:01 PM CDT for Bollinger County, Stoddard County, Wayne County, Missouri. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 11, 2010, 5:01 PM CDT (22:01 UTC)
Expired
Jul 11, 2010, 5:30 PM CDT
In force
29 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon

Counties Bollinger County, MO, Stoddard County, MO, Wayne County, MO

The radar

The Paducah radar (KPAH), 122 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 11, 3:37 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.0 hours before the alert went out and 325 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2010-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1329 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2010-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1329 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
876 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jul 11, 3:24 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jul 11, 3:24 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
324 PM CDT SUN JUL 11 2010

.SHORT TERM...

CLOUDINESS HAS INCREASED TODAY OVER MOST OF THE REGION...EXCEPT IN
MOST OF SERN MO WHERE SOME SHWRS/TSTMS HAVE PUT OUT SOME OUTFLOW
BOUNDARIES. THIS INSOLATION COULD HELP TO MAINTAIN DESTABILIZATION
IN THAT AREA...INDICATED BY LAPS TO BE IN EXCESS OF 3500 J/KG. A
CONVECTIVE COMPLEX HEADING THROUGH CENTRAL MISSOURI WITH SOME SVR
STORMS MAY AFFECT WRN PARTS OF OUR REGION BY LATE THIS AFTN. ATTM
IT APPEARS MOST OF THE STRONG TO SVR CONVECTION...IF IT OCCURS...WILL FIRE
ALONG A BAROCLINIC ZONE DRAPED ACROSS NRN PARTS OF SERN MO.

MEANWHILE...SHWRS AND TSTMS WILL CONTINUE TO BECOME MORE NUMEROUS
THROUGH TONIGHT FROM WEST TO EAST ACROSS THE PAH FCST AREA AS A
UPPER LEVEL JET MAX/MID LEVEL TROF COMBINES WITH LOW LEVEL MOIST
ADVECTION OVER THE REGION. THE MODELS APPARENTLY WERE TOO SLOW
WITH THIS INITIAL SYSTEM YESTERDAY AND HAVE NOW CAUGHT UP. THERE
SHOULD BE A LULL ON MON BETWEEN SYSTEMS. A COLD FRONT MAY MAKE IT
PARTIALLY INTO OUR REGION FROM THE NORTH ON MONDAY. IT COULD PROVIDE
SOME FORCING FOR DEEP MOIST CONVECTION IN PARTS OF THE REGION. WINDS
TURN BACK TO THE SOUTH LATE MONDAY AHEAD OF A SECOND...SLIGHTLY
DEEPER MID LEVEL SHRTWV AND LOWER PRESSURE AT THE SFC. RAINFALL
RETURNS FROM THE SW ON MON NIGHT AND IS LIKELY ON TUE EVERYWHERE.
SOME HEAVY RAINFALL RATES ARE POSSIBLE TUE. THE SYSTEM SHOULD
RAPIDLY DEPART TUE NIGHT TOWARD THE EAST. SVR WX POTENTIAL SEEMS
LIMITED WITH THE SECOND SYSTEM ATTM.

.LONG TERM.../WEDNESDAY THRU SUNDAY/

UNSETTLED PATTERN EXPECTED TO CONTINUE FOR WEDNESDAY AND BEYOND.
BOTH ECMWF AND GFS SHOW ON AND OFF CHANCES OF SHOWERS AND STORMS
THROUGH THE EXTENDED...THOUGH RARELY AT THE SAME TIME. DECIDED TO
GO WITH PERSISTENCE...KEEPING MAINLY AFTERNOON INTO EARLY EVENING
SLIGHT CHANCE POPS EVERY DAY. ONLY MINOR CHANGES MADE TO GOING
TEMPS BASED ON LATEST MEX GUIDANCE...WITH TEMPS REMAINING A LITTLE
ABOVE SEASONAL NORMALS.

&&

.AVIATION...
VFR CONDITIONS EXPECTED AS ISOLATED TO SCATTERED SHRA/TSTMS DEVELOP
THROUGH THE AFTERNOON.  ACTIVITY SHOULD LINGER UNTIL AROUND 05Z AT
KCGI AND KPAH...AND UNTIL AROUND 10Z KEVV AND KOWB.  WITH SCATTERED
NATURE OF CONVECTION...WILL JUST KEEP CB MENTION AND/OR VCTS IN TAFS
UNTIL MORE ORGANIZED ACTIVITY HEADS TOWARD A TAF SITE.  WINDS WILL
BE FROM THE SOUTHWEST AT 5 TO 10 KTS...WITH HIGHER GUSTS NEAR
STORMS.  LOW VFR CONDITIONS EXPECTED LATE TONIGHT BEFORE SHRA/TSTMS
REDEVELOP LATE MORNING/EARLY AFTERNOON.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

SHORT TERM...DAB
LONG TERM/AVIATION...RST
Hazardous weather outlook, Jul 11, 4:11 PM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
411 PM CDT SUN JUL 11 2010

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-122115-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
411 PM CDT SUN JUL 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE REGION TONIGHT.
SEVERE STORMS ARE POSSIBLE INTO THIS EVENING WITH LARGE HAIL AND
DAMAGING WINDS...MAINLY ACROSS SOUTHEAST MISSOURI...AND ALONG AND
WEST OF A LINE FROM PINCKNEYVILLE ILLINOIS...TO SHAWNEETOWN...TO
MARION KENTUCKY...TO MURRAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH SATURDAY. THE
MOST LIKELY PERIOD TO EXPERIENCE THUNDERSTORMS IS MONDAY INTO
TUESDAY. AFTER THAT...MAINLY AFTERNOON AND EVENING THUNDERSTORMS
ARE POSSIBLE THE REST OF THE WEEK. ORGANIZED SEVERE WEATHER IS NOT
EXPECTED. LOCALLY HEAVY RAINFALL WILL BE THE MAIN HAZARD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED THIS EVENING ACROSS SOUTHEAST
MISSOURI...AND AREAS OF SOUTHERN ILLINOIS AND WEST KENTUCKY ALONG
AND WEST OF A LINE FROM PINCKNEYVILLE...TO SHAWNEETOWN...TO MARION
KENTUCKY...TO MURRAY.

RST

In the hours before

Local storm report, Jul 11, 3:48 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
348 PM CDT SUN JUL 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             MARION                  37.73N 88.94W
07/11/2010  E1.75 INCH       WILLIAMSON         IL   LAW ENFORCEMENT

            SEVERAL POWER POLES DOWN IN THE MARION HERRIN AND
            JOHNSTON CITY AREAS. NUMEROUS PEOPLE WITHOUT POWER.

&&

KELLYH

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 5:15 PM CDTSevere Thunderstorm WarningPAHFulton30 min
Jul 11, 4:30 PM CDTSevere Thunderstorm WarningPAHEdwards, Wabash30 min
Jul 11, 5:44 PM CDTFlash Flood WarningPAHBollinger, Wayne3 hr

Nearby

Tornado Warnings in Missouri, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.